Mycophenolate : I’m due to start mycophenolate... - Vasculitis UK

Vasculitis UK
6,168 members5,423 posts

Mycophenolate

I’m due to start mycophenolate next week due to continuous side effects of the methotrexate injections. Would love to hear your experiences. Was also wondering whether potential side effects happen straight away or if after a few days as need to prepare myself regarding work.

Many thanks

18 Replies
oldestnewest

I took it for about 9 years, it seemed to clinically keep the GPA under control and I did not suffer any noticeable side effects. One thing to watch out for is loose stools as this can be quite common. It is important you are monitored well.

1 like
Reply

That’s good to here well apart from the loose stools! I’m hoping it’s the medication for me, having had 3 weeks without methotrexate I’ve only recently noticed the impact it had on my general function #fog brain.

Reply

Hi, as far as I remember,I had no noticeable side effects.

you can find if you are on Mycophenolate for an extended period of time, for me 10 years, it starts to have side effects. For me they were complete lack of appetite & diarrhea.

Now I am on Rixomobab I know I haven`t spelt it right , again no side effects.

Wishing you a problem free change over

Tony Poole

Reply

Thank you Tony!

Reply

Dear Mish-da,

I was on Mycophenolate, for about a year, after my Kidney Transplant. I have to admit, that if I DID have any Side Effects, they were Lost in all the overall 'Experience' of the Transplant. My Consultant, did reduce then stop, this drug due to the amount of- immunosuppressant related- Skin problems that I was, and do, suffer from.

I am NOT complaining, quite the reverse in fact, I am Still ALIVE Twenty-Two years after I was not expected to survive an HOUR! (Just a thought, if you DO have an Accident, in your pants....well actually, so what! I wouldn't worry, I DON'T worry, in fact.)

I hope that this has 'Reassured you' Mish-da.

AndrewT

1 like
Reply

Wow! So pleased to hear your doing well!

Reply

I felt better rather quickly when I stopped taking methotrexate injections. I started mycophenolate a few months ago and generally feel okay. I am getting some pains but I don’t know if that’s infection related. The only thing in terms of side effects that I’ve noticed is parts of my skin going dry

Reply

That’s good to hear thank you!

Reply

i have just started mycophenolate last week .same problem could not get in with methotrexate,early days i feel 100%

better yes it could be the steriods masking the gpa however i am more postive .hope you get on well with it.

ian Brown

Reply

Keep me updated brown136 hope it works well for you

Reply

will do

Reply

I've been on mycophenolate for the last two years after having problems with azathioprine. I've not noticed any side effects and have now managed to come off all other medication. Good luck with your journey. X

Reply

Excellent news hope I’ll be in your position one day!

1 like
Reply

I am on mycophenolate having problems now after 7years but I don't if it's down to mycophenokate I will know monday

Reply

Hope you get some answers Monday. Let me know if you can!

Reply

I am on mycophenolate and have been for about 4 years. When I first started it wS great. The past year have brought out many side effects.

Reply

Hi cherrypie sorry to hear this may I ask what your side effects are?

Reply

Hi I have been on Pred since January 19, and was given Methotrexate pills, I have G.C.A/PMR and L.V.V … I had a lot of side effects on Methotrexate I had to come off it, and have started Tocilizumab, I have felt exhausted since January, and I was told this is a side effect of the condition, I have been to the Vasculitis clinic today and mentioned it again ,, and was told to do gentle exercises , I have borrowed my daughters exercise bike, and am slowly increasing that it also builds the muscle you loose in your legs with the streriods ,

Reply

You may also like...